Page 1 of 3 123 LastLast
Results 1 to 10 of 22

Thread: Neurontin side effects

  1. #1
    Senior Member Fragile's Avatar
    Join Date
    Jul 2004
    Location
    Southwest NM
    Posts
    156

    Neurontin side effects

    I started taking Neurontin last night (300 mg three times per day). Most of the day today I feel like I'm high as a kite. Will this eventually go away?

  2. #2
    I had the same affect happen to me. It lasted around 2 weeks. i was on 300 3x's a day then increased 300mg each week(per day). Then your body gets use to it. Now i am completely off of it. It did nothing for me but everyone is different.You should GOOGLE neurontin. anty
    For every minute you're angry you lose a second of happiness

  3. #3
    You're not alone having sude effects from Neurontin. The good news is that, as with a lot of other meds, a lot of them will tame down or go away within a week or two. Neurontin offers some great benefits for some people, enough that they're willing to put up with some side effects. Others decide the trade-off isn't worth it. And sometimes you have to work up to higher dosages and/or combine it with another drug to get the maximum effectiveness. One thing to beware of is to not quit Neurontin cold-turkey, especially if you've worked up your doses at all. It's important to work with your doctor if you ever quit the med, for whatever reason, and titrate it down.

  4. #4
    My doctor eased me onto Neurontin. I'm prescribed 400 mgs three times a day. I had side effects as you describe, but those dissipated over a week to ten days as I recall.
    I recently tried to go off Neurotin, but when I got down to 300 mgs. a day I remembered why my doc had me taking it. I did not think it was doing anything for me until I tried to stop. I've been bumping my dosage back up and I'll be back at full dosage by week's end.
    If you can hang with the side effects for a little bit, it may help. I hope it does.

  5. #5
    Senior Member
    Join Date
    Nov 2004
    Location
    Florida
    Posts
    1,322
    Neurontin has many side effects. The dopey feeling will go away over time. Others remain. Weight gain and memory loss were hardest for me to deal with.

    Over the course of a year I worked up to 600mg, 4 times a day. It seemed to help for a while. Now I'm just not sure. There was too much pain for it to be working, so I'm weaning my way off. It's been two weeks and I'm down to 300mg, 4 times a day.

    I woke up the other morning remembering a dream. It startled me, because I wasn't aware that I had stopped dreaming until I had one. Has anyone else experienced this phenomenon?

  6. #6
    i have read the numerous threads here on Neurontin and several links that were provided. ALOT of interesting info., but i haven't suffered these experiences that ppl. have described....? i started out on like 400 mg. 4x a day for the burning in my hands and eventually worked up to now... 800 mg. 4x a day. works decent MOST of the time. as for other things.... what was i talking about....?





    Life isn't like a bowl of cherries or peaches. It's more like a jar of jalapenos--What you do today might burn your ass tomorrow.

    If you ain't laughing, you ain't living, baby. Carlos Mencia

  7. #7
    just kidding... my memory is excellent... i usually don't need to write phone #'s down and i have never had that high or dopey feeling or the sleepiness commonly attributed to it. i feel so cheated, lol...

    if it alleviates some of your pain, take it, but consult your physician on dosage and compatability with whatever else you are taking..





    Life isn't like a bowl of cherries or peaches. It's more like a jar of jalapenos--What you do today might burn your ass tomorrow.

    If you ain't laughing, you ain't living, baby. Carlos Mencia

  8. #8
    Senior Member Jadis's Avatar
    Join Date
    Jun 2005
    Location
    Salish Mtns, Montana
    Posts
    3,014
    LOL Jeff.... when I was on it, I could look at people I knew and not know their names. That, among a list of other things. It did work for the neuropathic pain, but the horrific heartburn was the last straw and I was taken off it.

  9. #9
    Senior Member Fragile's Avatar
    Join Date
    Jul 2004
    Location
    Southwest NM
    Posts
    156

    Neurontin side effects

    really appreciate the responses. I'll give it about 10 days and see if the effects diminish. The drug seems to be helping some, not sure yet. My pain only occurs 4 or 5 days a week. I'm convinced it's triggered by some kind of irritation in my colon. Starts out with a burning pain in my colon, as it gets extremely worse the burning spreads to the groin area which is unbearable. Then sometimes it disappears over night. Had a colonoscopy and an mri of my spinal cord, both showed nothing major. I did google Neurontin, several places mentioned drowsiness, but I didn't expect it to be this severe. I don't recall the pages I read saying if the drowsiness was temporary, thanks to your responses I have hope it will diminish.

  10. #10

    Neurontin...yukka

    900 mgs a day completely sedated me, 600 mgs made me stupid, 300 mgs made me dimwitted, and now....today I am trying to do only 175mgs a day. Frankly I have come to hate this drug. If you ramp down you will have an increase in pain for some time. That is how it sometimes happens. I am told that goes away too..but this is the worst time I have ever had. Withdrawing for me intensified my nerve pain, so far I have not had the guts or glory to tough it out on my own. I hate this drug..but if it helps you, I would say I hated chronic pain more. Find a place where you are benefitting and stay there if you can. Thats all I can add.

    Mary
    1FineSpineRN

Similar Threads

  1. 4 AP
    By bwolfbau in forum Cure
    Replies: 33
    Last Post: 07-01-2014, 09:01 PM
  2. 4AP Information Needed
    By lu2b in forum Cure
    Replies: 10
    Last Post: 08-28-2011, 02:30 PM
  3. found other neurontin side effects
    By metronycguy in forum Pain
    Replies: 5
    Last Post: 06-29-2007, 02:37 PM
  4. 4 AP
    By sci-co-pilot in forum Cure
    Replies: 3
    Last Post: 03-02-2003, 04:28 PM
  5. Replies: 0
    Last Post: 02-07-2002, 11:00 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •